MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1.5-2-HX-ES
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/04/2022
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information that an axium coil detached prematurely in the catheter.Pre-detach occurred when delivering the coil with a catheter.Completed the procedure using new coil.Detached coil was discarded.The devices were prepared as indicated in the instructions for use (ifu).It was reported no patient was involved with this event.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported no detachment attempts were made.There was no kink/damage observed on the pushwire.The coil was implanted.The coil was implanted at the intended location.The physician pushed the pre detached coil with the wire.Only the pushwire will be returned for analysis.
 
Additional Manufacturer Narrative
H3: the axium prime pushwire was returned for analysis.The axium prime pushwire was returned without its introducer sheath.The actuator interface, positive load indicator, coupler tube, and break indicator were found to be intact.There is no evidence of any detachment attempts by mechanical or manual methods.The axium prime pushwire was found to be bent at positive load indicator.The coin was present and against the lumen stop.The shield coil was intact, and the implant coil was already detached from pushwire and not returned for analysis.No other anomalies were observed.Under the microscope, the outer jacket was then removed to gain access the coin.The coin was measured in 3 locations and were found to be within specifications.The lumen stop and retainer ring were found to be visually acceptable.The lumen stop inner diameter (id) and retainer ring inner diameter (id) were measured to within specif ications.Based on the analysis performed, the customer report of ¿premature detachment¿ was confirmed as the axium prime was returned with the implant already detached.Since the implant coil was not returned for analysis, any contributing factors could not be determined.The review of lot history records shows that the finished device has met all manufacturing requirements and specifications during final assembly and quality inspection.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key15459336
Report Number2029214-2022-01591
Device Sequence Number6005929
Product Code KRD
UDI-Device Identifier00847536032125
UDI-Public00847536032125
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/13/2024
Device Model NumberAPB-1.5-2-HX-ES
Device Catalogue NumberAPB-1.5-2-HX-ES
Device Lot NumberB233907
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2022
Supplement Date Received by Manufacturer09/20/2022
11/02/2022
Initial Report FDA Received Date09/20/2022
Supplement Report FDA Received Date10/06/2022
11/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown